Crews were called out to a student housing complex for a suspected mid-20s year old male experiencing seizures. On arrival to the dorm apartment, first responders were dragging the patient out of a back bedroom; crews found him pulseless, apneic, and unresponsive with no signs of obvious rigor, lividity, or trauma incompatible with life. Initial cardiac arrest protocols started. This was the first presenting rhythm; patient was still pulseless.
Patient descended from the original rhythm into approximately 9-10mins of asystole; crews continued to investigate etiology of arrest through significant language barrier, and find that the patient has a severe history of asthma, and had been using his rescue inhaler prior to crew arrival. After bagging in a duoneb treatment, as well as a blood glucose check, IO access, fluids, ACLS medications (two rounds of epinephrine), Supraglottic airway placement, and IO administration of naloxone (due to drug paraphernalia in the room), crews found this at the next pulse check:
Patient remained pulseless, but sustained shockable rhythms for two more cycles of CPR; one more round of IO epinephrine and 300mg of amiodarone later, crews notice a spike in ETCO2, going from 36mmHg to 96mmHg. Pulses were regained with a low BP around 70/SYS. This was the 12-lead:
While transitioning from the apartment to the bus, crews noticed a drop in ETCO2, and confirmed that the patient lost pulses, again. ACLS initiated again, and following two cycles of CPR and another round of IO epinephrine, crews regained and sustained pulses; BP remained between 70-80/SYS; the following 12-lead was acquired and transmitted to the closest PCI facility:
Crew continued fluid boluses, initiated a norepinephrine drip @2mcg/min, continued ETCO2 monitoring, and began trying to achieve mild hypothermia with cold pack placement to groin, axilla, and neck. Patient was transported to the nearest PCI facility. Lung sounds reveal diminished and tight sounds with expiratory wheeze noted.